Open Access

Generalized Krein algebras and asymptotics of Toeplitz determinants


Abstract

We give a survey on generalized Krein algebras $K_{p,q}^{\alpha,\beta}$ and their applications to Toeplitz determinants. Our methods originated in a paper by Mark Krein of 1966, where he showed that $K_{2,2}^{1/2,1/2}$ is a Banach algebra. Subsequently, Widom proved the strong Szego limit theorem for block Toeplitz determinants with symbols in $(K_{2,2}^{1/2,1/2})_{N\times N}$ and later two of the authors studied symbols in the generalized Krein algebras $(K_{p,q}^{\alpha,\beta})_{N\times N}$, where $\lambda:=1/p+1/q=\alpha+\beta$ and $\lambda=1$. We here extend these results to $0< \lambda <1$. The entire paper is based on fundamental work by Mark Krein, ranging from operator ideals through Toeplitz operators up to Wiener-Hopf factorization.


Full Text





Article Information

TitleGeneralized Krein algebras and asymptotics of Toeplitz determinants
SourceMethods Funct. Anal. Topology, Vol. 13 (2007), no. 3, 236-261
MathSciNet MR2356757
CopyrightThe Author(s) 2007 (CC BY-SA)

Authors Information

A. Bottcher
Fakultat fur Mathematik, Technische Universitat Chemnitz, D-09107, Chemnitz, Germany

A. Karlovich
Departamento de Matem\'atica, Instituto Superior Tecnico, Av. Rovisco Pais 1, 1049-001, Lisbon, Portugal

B. Silbermann
Fakultat fur Mathematik, Technische Universitat Chemnitz, D-09107, Chemnitz, Germany 


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar

Export article

Save to Mendeley



Citation Example

A. Böttcher, A. Karlovich, and B. Silbermann, Generalized Krein algebras and asymptotics of Toeplitz determinants, Methods Funct. Anal. Topology 13 (2007), no. 3, 236-261.


BibTex

@article {MFAT406,
    AUTHOR = {Böttcher, A. and Karlovich, A. and Silbermann, B.},
     TITLE = {Generalized Krein algebras and asymptotics of Toeplitz determinants},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {13},
      YEAR = {2007},
    NUMBER = {3},
     PAGES = {236-261},
      ISSN = {1029-3531},
       URL = {http://mfat.imath.kiev.ua/article/?id=406},
}


All Issues